Ohio, 2011Winter Storm in Ohio, February 20 to 22, 2011
February 20 to 22, 2011 · NWS CLE · 15 events in 15 counties and zones
An area of low pressure tracked slowly east across the Ohio Valley on February 20th and 21st. A warm front stretching east from this low moved north into northern Ohio on the 20th and caused freezing rain to develop from west to east during the evening hours.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4.6 million
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure tracked slowly east across the Ohio Valley on February 20th and 21st. A warm front stretching east from this low moved north into northern Ohio on the 20th and caused freezing rain to develop from west to east during the evening hours. The freezing rain continued for several hours and then ended just before daybreak on the 21st. Ice accumulations of between one quarter and one third of an inch were reported from Lorain County eastward across the Cleveland metropolitan area and into Lake, Geauga and Trumbull Counties. The freezing rain was much lighter further south and west. Colder temperatures were reported in Ashtabula County which allowed most of the precipitation to fall as snow and resulted in little if any ice accumulation. At the peak of the storm, over 80,000 people were without power in northern Ohio. Mass transit systems in Cuyahoga County were briefly shut down because of power outages. It took nearly a full day for the power outages to be completely restored. Many schools not already closed for the President's Day Holiday either canceled or delayed classes on the 21st. A second wave of precipitation affected northern Ohio during the afternoon and evening hours of the 21st. This second round of precipitation fell entirely as snow. The snow was heaviest along and north of the U.S. Highway 30 corridor with four to six hours of moderate to heavy snow reported. Snowfall rates at times exceeded two inches per hour with visibilities near zero. Over six inches of snow fell from Crawford County eastward across the Mansfield, Wooster, Canton and Youngstown areas. The heavy snow also extended north into Medina, Summit and Portage Counties. Accumulations of eight or more inches were reported in portions of northern Richland, Ashland and Wayne Counties. The heaviest snow fell during the evening commute and travel was nearly impossible at times. Motorists reported their commute times were several times normal. Interstate 76 in Summit and Medina Counties was closed for nearly six hours after numerous accidents occurred between 5 and 6 pm. Hundreds of motorists were stranded in their cars. It took most of the night for road crews to clean the area roads up. Several local officials reported that conditions during the peak of the storm were the worst they had seen in years. Many school districts remained closed on the 22nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Feb 20, 2:56 PM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Feb 20, 2:56 PM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
256 PM EST SUN FEB 20 2011
.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER IOWA WILL MOVE EAST ACROSS OHIO ON
MONDAY. THIS LOW WILL MOVE OFF THE MID ATLANTIC COAST EARLY
TUESDAY. A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE UPPER OHIO
VALLEY OVER THE MIDDLE PORTION OF THE WEEK. ANOTHER STORM SYSTEM
WILL MOVE UP THE OHIO VALLEY TOWARD THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
PER COORDINATION WITH OUR NEIGHBOR OFFICES...HAVE PUT UP A WINTER
STORM WARNING FOR FAR NE OH AND NW PA. IT APPEARS THAT AREA WILL
REMAIN COLD ENOUGH FOR MAINLY SNOW. FURTHER W AND S THE PRECIP
TYPE REMAINS IN QUESTION. THE FIRST AREA OF PRECIP HAS ALREADY
REACHED THE AREA. IT IS STRUGGLING TO OVERCOME THE VERY DRY AIR IN
THE LOWER ATMOSPHERE. SO FAR WE HAVE BEEN SEEING MAINLY SNOW. THIS
SHOULD CHANGE QUICKLY THIS EVENING AS RAPID WARMING OCCURS ALOFT.
BY 00Z...IT WILL BE TOUGH TO HAVE ANYTHING OTHER THAN RAIN OR
SLEET ACROSS THE SOUTHERN COUPLE TIERS OF COUNTIES. SURFACE TEMPS
ALREADY ABOVE FREEZING OVER MUCH OF THE AREA. BUT...GIVEN THE LOW
DEWPOINTS IN PLACE...EXPECT TEMPS TO BRIEFLY DIP AT THE ONSET OF
THE PRECIP. HOWEVER...THE WARMER AIR SHOULD EVENTUALLY WIN OUT
LATER THIS EVENING. AT DAYBREAK...ONLY FAR NE OH AND NW PA SHOULD
STILL BE SEEING WINTRY PRECIPITATION. WILL WORD FOR EARLY LOWS AND
THEN SLOWLY WARMING TEMPS.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
THE SURFACE LOW OVER IOWA IS NOW EXPECTED TO CROSS SOUTHERN OH ON
MONDAY. THIS WILL ALLOW COLDER AIR TO FILTER BACK ACROSS THE AREA
TOMORROW. TEMPS WILL FALL DURING THE DAY WITH A LIKELY TRANSITION
BACK TO MIXED PRECIP. MAY NEED MORE HEADLINES TOMORROW DEPENDING
ON HOW THIS SITUATION DEVELOPS. DRY NE FLOW GETS GOING DURING THE
DAY AND EXPECT CONDITIONS TO IMPROVE IN THE WARNING AREA. EXPECT
LIGHT SNOW TO PERSIST INTO THE EVENING HOURS WITH SNOW SHOWERS
POSSIBLE TOMORROW NIGHT. ACCUMS OF AN INCH OR TWO WILL BE POSSIBLE
JUST ABOUT ANYWHERE. THE MIDDLE PART OF THE WEEK WILL BE QUIET AS
A RIDGE MOVES ACROSS THE REGION. TEMPS TUESDAY WILL BE COLD WITH
HIGHS STRUGGLING TO GET OUT OF THE LOWER AND MIDDLE 20S. TEMPS
WILL BEGIN TO WARM ON WEDNESDAY AS WARMER SOUTHERLY WINDS RETURN.
HAVE USED A BLEND OF GUIDANCE TEMPS.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
LOW PRESSURE WILL MOVE EASTWARD ACROSS ONTARIO ON THURSDAY AS A
STRONGER AREA OF LOW PRESSURE DEVELOPS OVER THE SOUTHERN PLAINS. THE
NORTHERN STORM SYSTEM MAY BRING SOME SCATTERED SHOWERS ON THURSDAY
BUT THE BETTER SURGE OF MOISTURE WILL BE WITH THE SOUTHERN STORM
SYSTEM THAT WILL ARRIVE THURSDAY NIGHT INTO FRIDAY. THERE WILL BE
SOME UNCERTAINTY TO THE PRECIPITATION TYPE AS THIS STORM PASSES
ACROSS OHIO INTO FRIDAY.
AFTER HIGHS IN THE 40S ON THURSDAY MOST LOCATIONS WILL FALL BACK
INTO THE 30S FOR THE REMAINDER OF THE WEEK INTO THE WEEKEND. LOWS
WILL BE DOWN INTO THE 20S.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
PLENTY OF RETURNS ON RADAR MOVING INTO NW OHIO. MUCH OF THIS IS
HAVING A DIFFICULT TIME REACHING THE SURFACE WITH PLENTY OF DRY
AIR ACROSS NORTHERN OHIO AND NW PA. THIS INITIAL PRECIPITATION
WILL MOISTEN THE ATMOSPHERE FROM THE TOP DOWN INTO THE EVENING.
AS THE MIXED PRECIPITATION BEGINS CEILINGS WILL LOWER TO MVFR
LEVELS. THIS SHOULD OCCUR ACROSS THE WEST AROUND 19Z...CENTRAL
AREAS 21Z-22Z AND EASTERN AREAS 01Z-03Z.
FREEZING RAIN WILL BE POSSIBLE FOR A BRIEF PERIOD AT ALL TAF SITES
WITH SOME COOLING WITH THE ONSET OF THE PRECIPITATION. THE BEST
AREA FOR SNOW ACCUMULATIONS WILL BE ACROSS NW PA. ELSEWHERE ONLY A
LIGHT GLAZE WILL BE POSSIBLE BEFORE CHANGING OVER TO RAIN.
CEILING WILL DROP TO IFR LEVELS BY SUNRISE MONDAY AS THE COLDER
AIR BEGINS TO SPILL SOUTHWARD IN THE WAKE OF THE LOW. ALL
LOCATIONS WILL TRANSITION BACK TO SNOW.
OUTLOOK...NON-VFR CONDITIONS INTO TUESDAY MORNING. NON-VFR
POSSIBLE AGAIN BY THURSDAY INTO FRIDAY.
&&
.MARINE...
LOW PRESSURE OVER IOWA WILL MOVE EASTWARD ALONG A WARM FRONT THAT
WILL LIFT NORTHWARD INTO NORTHERN OHIO. THIS FRONTAL BOUNDARY WILL
BE NUDGED SOUTHWARD BY HIGH PRESSURE OVER ONTARIO. THIS SHOULD
DIRECT THE LOW PRESSURE ACROSS SOUTHWESTERN OHIO. WINDS WILL BE FROM
THE EAST AND NORTHEAST TONIGHT INTO TUESDAY. HARD TO SAY HOW MUCH
THE ICE WILL MOVE BUT BELIEVE IT WILL DRIFT BACK INTO THE AREAS THAT
ARE OPEN NOW. NORTHEASTERLY WINDS ARE EXPECTED TO INCREASE UP TO 25
KNOTS LATE TONIGHT AND CONTINUE INTO MONDAY NIGHT.
HIGH PRESSURE WILL SLIDE ACROSS LAKE ERIE TUESDAY NIGHT INTO
WEDNESDAY. AS THE HIGH MOVES EASTWARD WINDS WILL SWING BACK AROUND
TO THE SOUTH AND SOUTHWEST FOR WEDNESDAY NIGHT INTO THURSDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO NOON EST
MONDAY FOR OHZ012-013-023.
WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
OHZ003-006>011-017>022.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO NOON EST MONDAY
FOR OHZ014-089.
PA...WINTER STORM WARNING FROM 7 PM THIS EVENING TO NOON EST MONDAY
FOR PAZ001>003.
MARINE...NONE.
&&
SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...MULLEN
AVIATION...MULLEN
MARINE...MULLENHazardous weather outlook, Feb 20, 3:28 PM EST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
328 PM EST SUN FEB 20 2011
OHZ012-013-023-212030-
LAKE-GEAUGA-TRUMBULL-
328 PM EST SUN FEB 20 2011
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON
EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ003-006>011-017>022-212030-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-
328 PM EST SUN FEB 20 2011
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ027>033-036>038-047-212030-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-
328 PM EST SUN FEB 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ014-089-PAZ001>003-212030-
ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
328 PM EST SUN FEB 20 2011
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-142>149-162>169-212030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
328 PM EST SUN FEB 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 20, 1:00 PM EST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
100 PM EST SUN FEB 20 2011
OHZ003-006>009-017>019-027>029-036-037-047-202000-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-MARION-MORROW-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...MARION...
MOUNT GILEAD...MOUNT VERNON
100 PM EST SUN FEB 20 2011
AN AREA OF MIX RAIN...SNOW...SLEET AND SOME FREEZING RAIN WILL
CONTINUE TO DEVELOP AND MOVE NORTHEAST THROUGH 3PM. PRECIPITATION
WILL BE LESS THAN A TENTH OF AN INCH...THE SNOW AND SLEET
ACCUMULATION WILL BE LESS THAN A HALF AN INCH...AND A TRACE OF ICE
ACCUMULATION. THERE CAN BE SOME SLICK SPOTS ON SIDEWALKS AND ROADWAYS
THAT ARE UNTREATED.
THOMPSON
Winter Storm, Lorain
- When
- February 20, 6:00 PM EST to February 21, 5:00 AM EST
- Where
- Lorain forecast zone
- Property damage
- $400,000
- Reported by
- ASOS
- Coordinates
- 41.453, -82.151 (the zone’s center; the record gives no point)
An area of low pressure tracked slowly east across the Ohio Valley on February 20th and 21st. A warm front stretching east from this low moved north into northern Ohio on the 20th and caused freezing rain to develop from west to east during the evening hours. The freezing rain continued for several hours and then ended just before daybreak on the 21st. Ice accumulations of between one quarter and one third of an inch were reported in Lorain County. At the peak of the storm, over 80,000 people were without power in northern Ohio. It took nearly a full day for the power outages to be completely restored. Many schools not already closed for the President's Day Holiday either canceled or delayed classes on the 21st.
Winter Storm, Cuyahoga
- When
- February 20, 9:00 PM EST to February 21, 8:00 AM EST
- Where
- Cuyahoga forecast zone
- Property damage
- $500,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
An area of low pressure tracked slowly east across the Ohio Valley on February 20th and 21st. A warm front stretching east from this low moved north into northern Ohio on the 20th and caused freezing rain to develop from west to east during the evening hours. The freezing rain continued for several hours and then ended just before daybreak on the 21st. Ice accumulations of between one quarter and one third of an inch were reported in Cuyahoga County. At the peak of the storm, over 80,000 people were without power in northern Ohio. Mass transit systems in Cuyahoga County were briefly shut down because of power outages. It took nearly a full day for the power outages to be completely restored. Many schools not already closed for the President's Day Holiday either canceled or delayed classes on the 21st.
Winter Storm, Lake
- When
- February 20, 9:00 PM EST to February 21, 7:00 AM EST
- Where
- Lake forecast zone
- Property damage
- $300,000
- Reported by
- Trained Spotter
- Coordinates
- 41.714, -81.245 (the zone’s center; the record gives no point)
An area of low pressure tracked slowly east across the Ohio Valley on February 20th and 21st. A warm front stretching east from this low moved north into northern Ohio on the 20th and caused freezing rain to develop from west to east during the evening hours. The freezing rain continued for several hours and then ended just before daybreak on the 21st. Ice accumulations of between one quarter and one third of an inch were reported in Lake County. At the peak of the storm, over 80,000 people were without power in northern Ohio. It took nearly a full day for the power outages to be completely restored. Many schools not already closed for the President's Day Holiday either canceled or delayed classes on the 21st.
Winter Storm, Geauga
- When
- February 20, 9:00 PM EST to February 21, 6:00 AM EST
- Where
- Geauga forecast zone
- Property damage
- $250,000
- Reported by
- Trained Spotter
- Coordinates
- 41.500, -81.179 (the zone’s center; the record gives no point)
An area of low pressure tracked slowly east across the Ohio Valley on February 20th and 21st. A warm front stretching east from this low moved north into northern Ohio on the 20th and caused freezing rain to develop from west to east during the evening hours. The freezing rain continued for several hours and then ended just before daybreak on the 21st. Ice accumulations of between one quarter and one third of an inch were reported in Geauga County. At the peak of the storm, over 80,000 people were without power in northern Ohio. It took nearly a full day for the power outages to be completely restored. Many schools not already closed for the President's Day Holiday either canceled or delayed classes on the 21st.
Winter Storm, Trumbull
- When
- February 20, 11:00 PM EST to February 21, 6:00 AM EST
- Where
- Trumbull forecast zone
- Property damage
- $250,000
- Reported by
- Trained Spotter
- Coordinates
- 41.317, -80.761 (the zone’s center; the record gives no point)
An area of low pressure tracked slowly east across the Ohio Valley on February 20th and 21st. A warm front stretching east from this low moved north into northern Ohio on the 20th and caused freezing rain to develop from west to east during the evening hours. The freezing rain continued for several hours and then ended just before daybreak on the 21st. Ice accumulations of around one quarter of an inch were reported in Trumbull County. At the peak of the storm, over 80,000 people were without power in northern Ohio. It took nearly a full day for the power outages to be completely restored. Many schools not already closed for the President's Day Holiday either canceled or delayed classes on the 21st.
Winter Storm, Crawford
- When
- February 21, 12:00 PM EST to 8:00 PM EST
- Where
- Crawford forecast zone
- Property damage
- $200,000
- Reported by
- Trained Spotter
- Coordinates
- 40.851, -82.920 (the zone’s center; the record gives no point)
An area of low pressure tracked slowly east across the Ohio Valley on February 20th and 21st. Snow associated with this system spread into Crawford County during the afternoon hours of the 21st. Four to six hours of moderate to heavy snow occurred from the middle portion of the afternoon through early evening. Snowfall rates at times exceeded two inches per hour with visibilities near zero. Around six inches of snow fell over much of Crawford County. Many school districts were closed on the 22nd.
Winter Storm, Richland
- When
- February 21, 1:00 PM EST to 10:00 PM EST
- Where
- Richland forecast zone
- Property damage
- $300,000
- Reported by
- Trained Spotter
- Coordinates
- 40.775, -82.536 (the zone’s center; the record gives no point)
An area of low pressure tracked slowly east across the Ohio Valley on February 20th and 21st. Snow associated with this system spread into Richland County during the afternoon hours of the 21st. Four to six hours of moderate to heavy snow occurred from the middle portion of the afternoon through early evening. Snowfall rates at times exceeded two inches per hour with visibilities near zero. Six to eight inches of snow fell over much of Richland County. It took most of the night for road crews to clean the area roads up. Several local officials reported that conditions during the peak of the storm were the worst they had seen in years. Many school districts were closed on the 22nd.
Winter Storm, Ashland
- When
- February 21, 1:00 PM EST to 10:00 PM EST
- Where
- Ashland forecast zone
- Property damage
- $250,000
- Reported by
- Trained Spotter
- Coordinates
- 40.846, -82.271 (the zone’s center; the record gives no point)
An area of low pressure tracked slowly east across the Ohio Valley on February 20th and 21st. Snow associated with this system spread into Ashland County during the afternoon hours of the 21st. Four to six hours of moderate to heavy snow occurred from the middle portion of the afternoon through early evening. Snowfall rates at times exceeded two inches per hour with visibilities near zero. Six to eight inches of snow fell over much of Ashland County. It took most of the night for road crews to clean the area roads up. Several local officials reported that conditions during the peak of the storm were the worst they had seen in years. Many school districts were closed on the 22nd.
Winter Storm, Holmes
- When
- February 21, 1:00 PM EST to 10:00 PM EST
- Where
- Holmes forecast zone
- Property damage
- $200,000
- Reported by
- Trained Spotter
- Coordinates
- 40.561, -81.929 (the zone’s center; the record gives no point)
An area of low pressure tracked slowly east across the Ohio Valley on February 20th and 21st. Snow associated with this system spread into Holmes County during the afternoon hours of the 21st. Four to six hours of moderate to heavy snow occurred from the middle portion of the afternoon through early evening. Snowfall rates at times exceeded two inches per hour with visibilities near zero. Around six inches of snow fell over much of Holmes County. Many school districts were closed on the 22nd.
Winter Storm, Wayne
- When
- February 21, 1:00 PM EST to February 22, 12:00 AM EST
- Where
- Wayne forecast zone
- Property damage
- $300,000
- Reported by
- Trained Spotter
- Coordinates
- 40.829, -81.888 (the zone’s center; the record gives no point)
An area of low pressure tracked slowly east across the Ohio Valley on February 20th and 21st. Snow associated with this system spread into Wayne County during the afternoon hours of the 21st. Four to six hours of moderate to heavy snow occurred from the middle portion of the afternoon through early evening. Snowfall rates at times exceeded two inches per hour with visibilities near zero. Six to eight inches of snow fell over much of Wayne County. It took most of the night for road crews to clean the area roads up. Several local officials reported that conditions during the peak of the storm were the worst they had seen in years. Many school districts were closed on the 22nd.
Winter Storm, Stark
- When
- February 21, 1:00 PM EST to February 22, 1:00 AM EST
- Where
- Stark forecast zone
- Property damage
- $250,000
- Reported by
- Trained Spotter
- Coordinates
- 40.814, -81.366 (the zone’s center; the record gives no point)
An area of low pressure tracked slowly east across the Ohio Valley on February 20th and 21st. Snow associated with this system spread into Stark County during the afternoon hours of the 21st. Four to six hours of moderate to heavy snow occurred from the middle portion of the afternoon through early evening. Snowfall rates at times exceeded two inches per hour with visibilities near zero. Around six inches of snow fell over much of Stark County. Many school districts were closed on the 22nd.
Winter Storm, Mahoning
- When
- February 21, 2:00 PM EST to February 22, 1:00 AM EST
- Where
- Mahoning forecast zone
- Property damage
- $200,000
- Reported by
- Department of Highways
- Coordinates
- 41.015, -80.776 (the zone’s center; the record gives no point)
An area of low pressure tracked slowly east across the Ohio Valley on February 20th and 21st. Snow associated with this system spread into Mahoning County during the afternoon hours of the 21st. Four to six hours of moderate to heavy snow occurred from the middle portion of the afternoon through early evening. Snowfall rates at times exceeded two inches per hour with visibilities near zero. Around six inches of snow fell over much of Mahoning County. Many school districts were closed on the 22nd.
Winter Storm, Portage
- When
- February 21, 2:00 PM EST to February 22, 1:00 AM EST
- Where
- Portage forecast zone
- Property damage
- $200,000
- Reported by
- Trained Spotter
- Coordinates
- 41.168, -81.197 (the zone’s center; the record gives no point)
An area of low pressure tracked slowly east across the Ohio Valley on February 20th and 21st. Snow associated with this system spread into Portage County during the afternoon hours of the 21st. Four to six hours of moderate to heavy snow occurred from the middle portion of the afternoon through early evening. Snowfall rates at times exceeded two inches per hour with visibilities near zero. Around six inches of snow fell over much of Portage County. Many school districts were closed on the 22nd.
Winter Storm, Medina
- When
- February 21, 2:00 PM EST to 11:00 PM EST
- Where
- Medina forecast zone
- Property damage
- $500,000
- Reported by
- Trained Spotter
- Coordinates
- 41.118, -81.900 (the zone’s center; the record gives no point)
An area of low pressure tracked slowly east across the Ohio Valley on February 20th and 21st. Snow associated with this system spread into Medina County during the afternoon hours of the 21st. Four to six hours of moderate to heavy snow occurred from the middle portion of the afternoon through early evening. Snowfall rates at times exceeded two inches per hour with visibilities near zero. Six to eight inches of snow fell over much of Medina County. The heaviest snow fell during the evening commute and travel was nearly impossible at times. Motorists reported their commute times were several times normal. Interstate 76 in Summit and Medina Counties was closed for nearly six hours after numerous accidents occurred between 5 and 6 pm. Hundreds of motorists were stranded in their cars. It took most of the night for road crews to clean the area roads up. Several local officials reported that conditions during the peak of the storm were the worst they had seen in years. Many school districts were closed on the 22nd.
Winter Storm, Summit
- When
- February 21, 2:00 PM EST to February 22, 1:00 AM EST
- Where
- Summit forecast zone
- Property damage
- $500,000
- Reported by
- Trained Spotter
- Coordinates
- 41.126, -81.532 (the zone’s center; the record gives no point)
An area of low pressure tracked slowly east across the Ohio Valley on February 20th and 21st. Snow associated with this system spread into Summit County during the afternoon hours of the 21st. Four to six hours of moderate to heavy snow occurred from the middle portion of the afternoon through early evening. Snowfall rates at times exceeded two inches per hour with visibilities near zero. Six to eight inches of snow fell over much of Summit County. The heaviest snow fell during the evening commute and travel was nearly impossible at times. Motorists reported their commute times were several times normal. Interstate 76 in Summit and Medina Counties was closed for nearly six hours after numerous accidents occurred between 5 and 6 pm. Hundreds of motorists were stranded in their cars. It took most of the night for road crews to clean the area roads up. Several local officials reported that conditions during the peak of the storm were the worst they had seen in years. Many school districts were closed on the 22nd.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 20 to 21, 20111 death · 1 event
- Ice Storm and Heavy Snow in Michigan, February 20 to 21, 2011$5.0 million · 14 events
- Winter Storm in Pennsylvania, February 20 to 21, 2011$700,000 · 3 events
- Winter Storm and Winter Weather in Iowa, February 20 to 21, 20112 injured · $252,000 · 8 events
- Ice Storm and Lightning Strike in Iowa, February 20, 2011$202,000 · 7 events
- Heavy Snow in New York, February 20 to 21, 2011$75,000 · 3 events
- Winter Storm in Minnesota, February 20 to 21, 201141 events
- Blizzard in South Dakota, February 20, 201126 events
- Ice Storm and Winter Storm in South Dakota, February 20 to 21, 201124 events
- Winter Storm in Michigan, February 20 to 21, 201123 events
- Heavy Snow and Winter Weather in Pennsylvania, February 20 to 21, 20112 injured · 6 events
- Winter Storm and Winter Weather in Wisconsin, February 20 to 21, 20111 injured · $6,000 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 282633, 282632, 282635, 282637, 282643, 282648, 282646, 282649, 282650, 282651, 282652, 282653, 282654, 282655, 282659.